MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; STAPLE, IMPLANTABLE

SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; STAPLE, IMPLANTABLE
Model Number 2503-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after operation, the patient returned to the clinic with pain and inflammation.The mri revealed inflammation and the presence of rice bodies.The patient was positive for infection and was treated with antibiotics.Currently, the patient is waiting on workers compensation approval for revision/second look.
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on insufficient information, a thorough clinical assessment cannot be performed at this time.It was communicated via e-mail that the surgeon does not fault the device nor procedure, and that the patient ¿responded well to antibiotics and no further intervention or therapy was needed.¿ based on the limited information provided a thorough medical assessment could not be performed; therefore, we are unable to conclude specific factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.

Brand Name
BONE ANCHORS 3 W ARTHRO DEL SYSTEM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11823512
Report Number3003604053-2021-00191
Device Sequence Number16415502
Product Code GDW
UDI-Device Identifier00854501006173
UDI-Public00854501006173
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Model Number2503-A
Device Catalogue Number2503-A
Device Lot NumberA7016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale